Alert archive / Virginia / Special Weather Statements in 2015
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 14, 2015, 6:21 PM EDT for Smyth County, Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2015, 6:21 PM EDT (22:21 UTC)
- Expired
- Aug 14, 2015, 6:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Blacksburg, VA
County Smyth County, VA
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
428 WWUS81 KRNK 142221 SPSRNK SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 621 PM EDT FRI AUG 14 2015 VAZ009-142245- SMYTH- 621 PM EDT FRI AUG 14 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SMYTH COUNTY... AT 620 PM EDT...A STRONG THUNDERSTORM WAS OVER ADWOLF...MOVING EAST AT 5 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MARION... CHILHOWIE... HUNGRY MOTHER STATE PARK... THOMAS BRIDGE... AND ADWOLF. HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3670 8163 3682 8170 3690 8153 3673 8146 TIME...MOT...LOC 2220Z 248DEG 6KT 3679 8160 $$ MBS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 14, 4:04 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 14, 4:04 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 404 PM EDT FRI AUG 14 2015 .SYNOPSIS... HIGH PRESSURE WILL MAKE SLOW PROGRESSION EAST ACROSS THE REGION THROUGH MONDAY...ALLOWING FOR INCREASING AMOUNTS OF MOISTURE ACROSS THE AREA. MUCH BETTER CHANCES OF PRECIPITATION RETURN TO THE AREA TUESDAY THROUGH THURSDAY AS A COLD FRONT STALLS NORTH OF THE REGION. && .NEAR TERM /THROUGH SATURDAY/... AS OF 345 PM EDT FRIDAY... HIGH PRESSURE CONTINUES TO SLIDE EAST THIS AFTERNOON...WITH SOUTHWESTERLY WINDS ON THE BACKSIDE OF THE DEPARTING HIGH ALLOWING DEEPER MOISTURE TO RETURN TO THE REGION...WHICH IS SUPPORTING SPOTTY SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE NORTH CAROLINA HIGHLANDS INTO SOUTHERN VIRGINIA. WITH LIGHT WINDS ALOFT...THESE STORMS ARE SLOW MOVING...AND ARE PRODUCING LOCALLY HEAVY RAIN IN SPOTS. AS THEY ARE DRIVEN BY DAYTIME HEATING...WE CAN EXPECT THESE SHOWERS AND STORMS TO FIZZLE TOWARD SUNSET AS DAYTIME HEATING ENDS...MAKING FOR MOSTLY CLEAR TO PARTLY CLOUDY SKIES HEADING INTO THE NIGHT. WITH HIGHER DEWPOINTS AS MOISTURE INCREASES...EXPECT WARMER OVERNIGHT LOWS THAN IN PREVIOUS NIGHTS...WITH TEMPERATURES RANGING FROM THE UPPER 50S TO THE LOW 60S AREAWIDE...PERHAPS A FEW MID 60S ACROSS THE SOUTHSIDE. HIGHER DEWPOINTS WILL ALSO BRING AN INCREASED POSSIBILITY OF PATCHY FOG...MAINLY AFFECTING THE DEEPER MOUNTAIN RIVER VALLEYS...AND LOCATIONS THAT RECEIVED SIGNIFICANT RAINFALL THIS AFTERNOON AND EVENING. ANY FOG WHICH DEVELOPS WILL BURN OFF QUICKLY AFTER 9 AM SATURDAY. SCATTERED CLOUDS WILL REDEVELOP AREAWIDE DURING LATE MORNING SATURDAY...WITH MORE SPOTTY SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE RIDGES DURING EARLY AFTERNOON. WINDS ALOFT WILL AGAIN BE ON THE LIGHT SIDE...MAKING FOR SLOW MOVING STORMS WHICH WILL AGAIN BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. BEST CHANCES FOR RAINFALL WILL BE FOUND ACROSS THE HIGHLANDS OF NORTH CAROLINA NORTHWARD ALONG THE BLUE RIDGE TO NEAR ROANOKE. WITH UPPER LEVEL TROUGHING ACROSS THE NORTHEAST STATES CONTINUING TO WEAKEN... EXPECT SLIGHTLY WARMER AFTERNOON HIGHS...RANGING FROM THE LOW/MID 80S WEST...TO THE UPPER 80S EAST. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... AS OF 245 PM EDT FRIDAY... DURING THIS PERIOD OF THE FORECAST...SURFACE HIGH PRESSURE WILL GRADUALLY MAKE PROGRESSION TOWARDS AND THEN OFF THE EAST COAST. THE RESULT WILL BE INCREASING MOISTURE STREAMING INTO THE REGION ON INCREASINGLY SOUTHEAST...ATLANTIC BASED FLOW. THIS WILL ALLOW FOR BETTER CHANCES EACH DAY FOR ISOLATED TO SCATTERED COVERAGE OF SHOWERS AND SOME STORMS ACROSS MAINLY THE AREAS ALONG AND WEST OF THE BLUE RIDGE DURING MAINLY THE AFTERNOON AND EARLY EVENING HOURS. ALSO...TEMPERATURES WILL TREND UPWARD BOTH AS DEW POINT VALUES INCREASE...IMPACTING THE NIGHTTIME LOWS...AND WARM AIR ADVECTION ALOFT HELPS TO REALIZE HIGHER DAYTIME TEMPERATURES. BY MONDAY...HIGHS IN THE MOUNTAINS WILL RANGE FROM THE LOW TO MID 80S...WITH UPPER 80S TO AROUND 90 DEGREES FOR HIGHS ACROSS THE PIEDMONT. MONDAY NIGHT LOWS WILL RANGE FROM THE LOW TO MID 60S ACROSS THE MOUNTAINS TO THE MID TO UPPER 60S ACROSS THE PIEDMONT. WHILE NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED...THE STEERING FLOW STILL WILL BE RELATIVELY WEAK...SO HEAVY RAIN PRODUCING SHOWERS AND STORMS WILL BE POSSIBLE. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 300 PM EDT FRIDAY... DURING THIS PORTION OF THE FORECAST...THE HIGH PRESSURE WILL TAKE ON MORE OF A BERMUDA HIGH POSITION...OPENING THE DOOR FOR INCREASING CHANCES OF FRONTAL BOUNDARIES TO APPROACH OR ENTER THE REGION FROM THE NORTHWEST. ONE SUCH FEATURE IS EXPECTED TO DO THIS TUESDAY INTO WEDNESDAY OF NEXT WEEK AS A BACKDOOR COLD FRONT...BEFORE STALLING AND RETREATING BACK TO THE NORTH. ANOTHER...AND POSSIBLY MORE POTENT FRONT...MAY COME CLOSE TO REACHING OR BARELY ENTERING THE AREA ON FRIDAY. BOTH OF THESE SYSTEMS WILL ALLOW FOR MORE ORGANIZED CONVECTION TO INFILTRATE OUR REGION. TEMPERATURES SHOULD BE AT OR A LITTLE ABOVE NORMAL FOR THIS TIME OF YEAR...GIVEN MUCH OF THE AREA REMAINS ON THE WARM SIDE OF THE AFOREMENTIONED FRONTAL SYSTEMS. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... AS OF 230 PM EDT FRIDAY... CU FIELD IS WIDESPREAD ACROSS THE AREA THIS AFTERNOON AS WINDS SHIFT SOUTHWESTERLY IN THE WAKE OF DEPARTING HIGH PRESSURE. BASES RANGE FROM 5KFT TO 7KFT EAST OF THE BLUE RIDGE...AND AS LOW AS 4KFT ACROSS THE MOUNTAINS. RETURN OF DEEPER MOISTURE IN THE SOUTHWESTERLY WINDFLOW IS SUPPORTING DEVELOPMENT OF SCATTERED SHOWERS/A FEW THUNDERSTORMS ALONG THE RIDGELINES FROM NORTHERN NORTH CAROLINA INTO SOUTHERN VIRGINIA. THIS ACTIVITY IS SLOW MOVING...PRODUCING LOCALLY HEAVY RAIN WHICH MAY REDUCE VISIBILITIES TO LESS THAN 1SM FOR EXTENDED PERIODS OF TIME BENEATH. THROUGH TONIGHT...EXPECT SPOTTY SHOWERS/ISOLATED THUNDERSTORMS TO PERSIST THROUGH AROUND 15/00Z...WHEN THIS ACTIVITY WILL DIMINISH WITH THE LOSS OF DAYTIME HEATING. NOT ENOUGH CONFIDENCE THAT CONVECTION WILL AFFECT TAF SITES TO MAKE MENTION IN ANY TAFS HOWEVER. OVERNIGHT...WITH INCREASING MOISTURE...EXPECT PATCHY FOG TO DEVELOP...AFFECTING MAINLY THE DEEPER RIVER VALLEYS AND LOCATIONS THAT DO RECEIVE RAINFALL THIS AFTERNOON. OTHERWISE...VFR CONDITIONS ARE EXPECTED. ANY FOG IS EXPECTED TO BURN OFF AFTER 15/13Z WITH DAYTIME HEATING. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL DEVELOP WITH DAYTIME HEATING ON SATURDAY...DEVELOPING AS EARLY AS 15/16Z ALONG THE RIDGES IN NORTHERN NORTH CAROLINA...AND SPREADING NORTHWARD THROUGH THE AFTERNOON. ACTIVITY WILL REMAIN SPOTTY AND DISORGANIZED...BUT WITH GREATER COVERAGE THAN TODAY AS DEEPER MOISTURE RETURNS TO THE AREA. STILL NOT ENOUGH CONFIDENCE AT THIS TIME THAT ANY TAF SITES WILL BE IMPACTED BY CONVECTION TO MENTION IN TAFS. OTHERWISE...VFR CONDITIONS EXPECTED IN LIGHT SOUTHWESTERLY FLOW. EXTENDED AVIATION DISCUSSION... HIGH PRESSURE WILL GRADUALLY SHIFT EAST OF THE AREA...ALLOWING MOISTURE TO INCREASES ACROSS THE WESTERN HALF OF THE REGION IN SOUTHWESTERLY FLOW. FOCUS FOR ANY ISOLATED TO SCATTERED SHOWERS AND STORMS THAT DEVELOP WILL BE MAINLY IN THE MOUNTAINS THROUGH EARLY NEXT WEEK. VFR CONDITIONS ARE EXPECTED FOR MOST OF THE REGION...MOST OF THE TIME. THE EXCEPTIONS WILL BE BRIEF...LOCALIZED IFR/MVFR CONDITIONS UNDER ANY OF THE SHOWERS OR STORMS THAT FORM WITH HEAVY CORES. ALSO...LATE NIGHT MOUNTAIN AND RIVER VALLEY FOG WILL BE POSSIBLE...ESPECIALLY AS MORE AREAS START RECEIVING RAIN DURING THE DAYTIME. && .EQUIPMENT... AS OF 330 PM EDT FRIDAY... KFCX 88D RADAR REMAINS DOWN FOR MAINTENANCE. THE RADAR IS EXPECTED TO BE RETURNED TO SERVICE EARLY THIS EVENING. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...NF NEAR TERM...NF SHORT TERM...DS LONG TERM...DS/WP AVIATION...AMS/NF EQUIPMENT...
Hazardous weather outlook, Aug 14, 3:36 PM EDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 336 PM EDT FRI AUG 14 2015 NCZ001-002-018-VAZ007-009-010-012-013-015>017-WVZ042-151945- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI-GRAYSON- CARROLL-FLOYD-MERCER- 336 PM EDT FRI AUG 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SPOTTY SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH SUNSET. THIS ACTIVITY WILL MOVE VERY SLOWLY...AND MAY PRODUCE EXTENDED PERIODS OF HEAVY RAIN...RESULTING IN MINOR LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SPOTTY SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH AFTERNOON THROUGH THE WEEKEND. THE SLOW MOVING STORMS MAY PRODUCE HEAVY RAINFALL FOR PROLONGED PERIODS OF TIME...RESULTING IN MINOR LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ011-014-018>020-022>024-032>035-043>047-058- 059-WVZ043-044-507-508-151945- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-GILES-MONTGOMERY-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE-SUMMERS-MONROE-EASTERN GREENBRIER- WESTERN GREENBRIER- 336 PM EDT FRI AUG 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 14, 5:00 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
500 PM EDT FRI AUG 14 2015
NCZ002-019-142200-
WILKES-ALLEGHANY-
500 PM EDT FRI AUG 14 2015
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WILKES AND
SOUTHEASTERN ALLEGHANY COUNTIES...
AT 458 PM EDT...STRONG THUNDERSTORMS EXTENDED FROM NEAR DOUGHTON
PARK TO TRAPHILL...AND WERE MOVING SOUTHEAST AROUND 10 MPH.
WINDS IN EXCESS OF 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ELKIN...
SPARTA...
TRAPHILL...
ABSHERS...
AND BENHAM.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3637 8122 3651 8116 3641 8096 3640 8097
3638 8094 3637 8093 3636 8091 3635 8090
3634 8090 3633 8087 3626 8087 3623 8088
TIME...MOT...LOC 2058Z 298DEG 16KT 3643 8116 3636 8103
MBSSpecial weather statement, Aug 14, 5:16 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
516 PM EDT FRI AUG 14 2015
VAZ009-012-142215-
WYTHE-SMYTH-
516 PM EDT FRI AUG 14 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SMYTH AND
SOUTHWESTERN WYTHE COUNTIES...
AT 514 PM EDT...A STRONG THUNDERSTORM WAS OVER RURAL RETREAT. THE
STORM WAS NEARLY STATIONARY.
WINDS IN EXCESS OF 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL RETREAT...
MARION WYTHEVILLE...
AND ATKINS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
PONDING OF WATER ON ROADWAYS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3697 8140 3697 8135 3696 8119 3681 8122
3683 8142
TIME...MOT...LOC 2114Z 095DEG 1KT 3689 8131
MBSSpecial weather statement, Aug 14, 5:34 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
534 PM EDT FRI AUG 14 2015
VAZ016-017-142200-
FLOYD-CARROLL-
534 PM EDT FRI AUG 14 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FLOYD AND
EAST CENTRAL CARROLL COUNTIES...
AT 533 PM EDT...A STRONG THUNDERSTORM WAS NEAR LAUREL FORK...MOVING
SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MABRY MILL...
LAUREL FORK...
AND GROUNDHOG MOUNTAIN.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
PONDING OF WATER ON ROADWAYS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3673 8065 3685 8057 3681 8035 3680 8039
3677 8039 3676 8040 3674 8040 3675 8045
3674 8046 3671 8046 3670 8045 3667 8047
3666 8049 3665 8049 3666 8050 3664 8054
TIME...MOT...LOC 2133Z 298DEG 8KT 3677 8054
MBSSpecial weather statement, Aug 14, 5:38 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 538 PM EDT FRI AUG 14 2015 VAZ010-012-142215- WYTHE-BLAND- 538 PM EDT FRI AUG 14 2015 ...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN WYTHE AND SOUTHEASTERN BLAND COUNTIES... AT 537 PM EDT...STRONG THUNDERSTORMS EXTENDED FROM NEAR BLAND TO NEAR FAVONIA...AND WERE MOVING WEST AT 5 MPH. WINDS IN EXCESS OF 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BLAND... AND FAVONIA. HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3716 8107 3697 8139 3695 8120 3705 8093 TIME...MOT...LOC 2137Z 110DEG 6KT 3705 8106 3696 8123 MBS
Special weather statement, Aug 14, 5:51 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 551 PM EDT FRI AUG 14 2015 VAZ007-010-142215- TAZEWELL-BLAND- 551 PM EDT FRI AUG 14 2015 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL TAZEWELL AND CENTRAL BLAND COUNTIES... AT 550 PM EDT...A STRONG THUNDERSTORM WAS OVER SUITER. THE STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BASTIAN... HICKSVILLE... CLEAR FORK... AND SUITER. HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3715 8107 3704 8127 3714 8140 3723 8120 TIME...MOT...LOC 2150Z 161DEG 1KT 3712 8122 MBS
Special weather statement, Aug 14, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 621 PM EDT FRI AUG 14 2015 VAZ009-142245- SMYTH- 621 PM EDT FRI AUG 14 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SMYTH COUNTY... AT 620 PM EDT...A STRONG THUNDERSTORM WAS OVER ADWOLF...MOVING EAST AT 5 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MARION... CHILHOWIE... HUNGRY MOTHER STATE PARK... THOMAS BRIDGE... AND ADWOLF. HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3670 8163 3682 8170 3690 8153 3673 8146 TIME...MOT...LOC 2220Z 248DEG 6KT 3679 8160 MBS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 1:21 PM EDT | Special Weather Statement | RNK | Grayson | 24 min |
| Aug 14, 2:51 PM EDT | Special Weather Statement | RNK | Grayson | 54 min |
| Aug 14, 2:58 PM EDT | Special Weather Statement | RNK | Floyd | 32 min |
| Aug 14, 3:25 PM EDT | Special Weather Statement | RNK | Tazewell | 35 min |
| Aug 14, 3:28 PM EDT | Special Weather Statement | RNK | City of Galax | 17 min |
| Aug 14, 3:45 PM EDT | Special Weather Statement | RNK | City of Galax | 60 min |
| Aug 14, 4:46 PM EDT | Special Weather Statement | RNK | Grayson | 59 min |
| Aug 14, 4:56 PM EDT | Special Weather Statement | RNK | Wythe | 34 min |
| Aug 14, 5:16 PM EDT | Special Weather Statement | RNK | Wythe | 59 min |
| Aug 14, 5:34 PM EDT | Special Weather Statement | RNK | Carroll | 26 min |
| Aug 14, 5:38 PM EDT | Special Weather Statement | RNK | Bland | 37 min |
| Aug 14, 5:51 PM EDT | Special Weather Statement | RNK | Bland | 24 min |
| Aug 14, 6:12 PM EDT | Areal Flood Advisory | RNK | Bland, Wythe | 3 hr |
| Aug 14, 6:35 PM EDT | Special Weather Statement | RNK | Bland | 55 min |
| Aug 14, 6:42 PM EDT | Special Weather Statement | RNK | Pulaski | 33 min |
| Aug 14, 6:44 PM EDT | Special Weather Statement | RNK | Tazewell | 61 min |
| Aug 14, 6:47 PM EDT | Special Weather Statement | RNK | Smyth | 28 min |
| Aug 14, 6:59 PM EDT | Areal Flood Advisory | RNK | Bland | 3 hr |
| Aug 14, 7:15 PM EDT | Special Weather Statement | RNK | Bland | 15 min |
| Aug 14, 7:17 PM EDT | Special Weather Statement | RNK | Smyth | 43 min |
| Aug 14, 7:42 PM EDT | Special Weather Statement | RNK | Bland | 48 min |
| Aug 14, 1:22 PM EDT | Special Weather Statement | RNK | Watauga | 23 min |
| Aug 14, 1:35 PM EDT | Special Weather Statement | RNK | Watauga | 25 min |
| Aug 14, 1:46 PM EDT | Special Weather Statement | RNK | Ashe | 29 min |
| Aug 14, 1:48 PM EDT | Special Weather Statement | RNK | Watauga | 27 min |
| Aug 14, 2:18 PM EDT | Special Weather Statement | RNK | Ashe | 27 min |
| Aug 14, 2:28 PM EDT | Special Weather Statement | RNK | Watauga | 32 min |
| Aug 14, 3:16 PM EDT | Areal Flood Advisory | RNK | Ashe, Watauga | 4 hr |
| Aug 14, 3:22 PM EDT | Special Weather Statement | RNK | Alleghany | 23 min |
| Aug 14, 3:47 PM EDT | Special Weather Statement | RNK | Watauga | 43 min |
| Aug 14, 4:30 PM EDT | Special Weather Statement | RNK | Watauga | 60 min |
| Aug 14, 5:00 PM EDT | Special Weather Statement | RNK | Alleghany | 60 min |
| Aug 14, 7:24 PM EDT | Special Weather Statement | RNK | Watauga | 36 min |
Nearby
Special Weather Statements in Virginia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.